Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What is the cause for hair loss while taking hormone medication for IVF?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have Heavy hairloss for the past five months. I am under an IVF journey so hormones are administered. I have lost half of my hair. My thyroid is normal. HB is 11.6 I do take iron supplement with Vitamin C (on an off) because of large number of meds. I am depressed due to seeing my hair ho away from the roots like that. Will this hair ever grow back as it has gone away from the roots? Recently i started oiling my hair and putting onion juice and the hair fall has stopped but the damage is already done.
Posted Wed, 15 Jan 2014 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 21 minutes later
Brief Answer: details below Detailed Answer: Hi XXXX, Thanks for writing to us. Hair fall in your case could be either due to telogen effluvium or androgenetic alopecia. In telogen effluvium, hair fall is acute diffuse and hair that falls has a clubbed end. It occurs in association with stress, nutrtional deficiency, anemia, thyroid ds, any illness, prolonged fever, surgery etc. In androgenetic alopecia, hair fall is gradual mainly involves centre of scalp and in females is commonly associated with PCOD. I would like to know pattern of your fail- diffuse or area involved is central area or front and sides of scalp no of hair falling per day( approx) any associated dandruff or if scalp is too oily any other previous illness like typhoid, jaundice dengue, anemia etc Also if possible please attach an image of your scalp, so that I can assess your hair fall. Answering these queries and an image depicting hair fall would help in advising a proper treatment schedule for you. Hoping to hear from you soon. Take care
Above answer was peer-reviewed by
Follow-up: What is the cause for hair loss while taking hormone medication for IVF? 1 hour later
Dear Dr. Thanks for your prompt answer. Much appreciated. I have attached the pics of my hair and scalp (under reports). 1. Dandruff- yes i have a mild problem that is now reduced due to oiling regularly. A slong as the scalp is clean i dont have much dandruff. In the past it has not made me have this kind of hair loss 2. Oily Scalp: It gets oily after 3 days of wash. I use to wash my hair every other day and it use to get oily faster. Now I oil my hair and wash it twice a week. The oiliness is less 3. Scalp is generally dry and my hair is very dry and brittle. 4. Before oiling and putting onion juice in my hair - i used to loose atleast 200-300 hair. It use to fall on the ground on its own. If i would comb or touch it it would do the same. Now it has reduced to almost half of the fall on regular days. Days I wash it still falls heavily. 5. My HB has always been border line - 11.6. No thyroid problems. I have never check my ferritin levels but i have recently started an iron supplement that I take with vitamin c. Dealing with infertility and now this hair fall is really driving me crazy and questioning my sense of being a woman.
Answered by Dr. Kalpana Pathak 27 hours later
Brief Answer: details below Detailed Answer: Hi XXXX, Thanks for providing the details. From the images attached and details provided, you seem to be suffering from telogen effluvium. Now to treat the same Take a good multivitamin and multimineral supplement specifically meant for hair like Tab follihair new/tab adgain/tab revilus. One tablet has to be taken daily Apply minoxdil 2percent solution 1 ml twice in a day over scalp. Take a good well balanced nutritious diet rich in proteins, nuts, salads and fruits. Hopefully in two to three months your hair fall would stop and hair would start growing back. Avoid taking stress as it could be underlying cause of your hair problem apart from hormonal issues. If at all scalp becomes flaky, use a ketoconazole based shampoo like scalpe or dandrop or danclear shampoo every alternate days. Hope this would help you out. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor